Hail, Logan
- When
- August 20, 3:01 PM MST
- Where
- Logan County, 12 mi SW of Fleming
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.567, -103.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 20, 1:45 PM MST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT SAT AUG 20 2005 .SHORT TERM...MID LEVEL CYCLONIC VORTEX SHOWS UP NICELY IN THE WATER VAPOR SATELLITE IMAGERY OVER EAST CENTRAL UTAH AND THE MODELS ARE IN NO HURRY TO MOVE THIS FEATURE OUT OF OUR AREA THROUGH SUNDAY. AS A RESULT OF THIS SYSTEM THE MODELS SHOW SOME WEAK QUASIGEOSTROPHIC ASCENT AT AND ABOVE ABOUT 600 MB THROUGH 00Z MONDAY...WHICH WHEN COMBINED WITH A BIT OF MOISTURE HANGING AROUND...OUGHT TO BE SUFFICIENT TO KEEP AT LEAST SOME MID AND HIGH CLOUD AROUND OVERNIGHT AND INTO SUNDAY MORNING. MOREOVER...THE THUNDERSTORM ACTIVITY THAT IS GETTING UNDERWAY AT THIS TIME MIGHT HAVE A LITTLE EXTRA KICK TO KEEP GOING A BIT LONGER THAN USUAL THIS EVENING. TOMORROW LOOKS TO BE SIMILAR TO TODAY BASED ON MODEL OUTPUT ALTHOUGH TEMPERATURES MAY BE SLIGHTLY COOLER. .LONG TERM...LONG WAVE PATTERN BECOMES A BIT MORE PROGRESSIVE NEXT WEEK AS THE UPPER RIDGE OVER THE ROCKY MTN REGION MIGRATES EASTWARD EARLY IN THE WEEK AS A STG JET CARVES OUT A TROUGH OVER THE WESTERN CONUS. ON MONDAY NAM SHOWS THE RIDGE AXIS MOVING OVER THE WESTERN GREAT PLAINS AND A SHORTWAVE ROUNDING THE BOTTOM OF THE WESTERN LONGWAVE TROUGH. SHORTWAVE FCST TO LIFT OVER NRN COLORADO AROUND MIDDAY MONDAY...WITH FAIR AMOUNT OF MID-LEVEL MOISTURE ADVECTING NORTH AHEAD OF IT. S/SELY BNDRY LAYER WINDS WILL ALSO INCREASE LOW-LEVEL MOISTURE ON THE PLAINS...ALTHOUGH THE BEST MOISTURE APPEARS TO REMAIN OUT NEAR THE EASTERN BORDER ACCORDING TO THE SFC-700MB THETA-E GRIDS. 20 AND 30 PCT POPS CURRENTLY IN THE FCST FOR MONDAY/MONDAY NIGHT LOOKS REASONABLE WITH THE HIGHER PRECIP CHANCES OVER THE SRN FOOTHILLS AND PARK COUNTY DUE TO FAVORABLE TERRAIN FORCING AND LAPSE RATES. TUESDAY AND WEDNESDAY...THE WESTERN LONGWAVE TROUGH MAKES ITS WAY TOWARDS THE ROCKY MTNS WITH INCREASING SWLY FLOW ALOFT OVER THE STATE. WEAK INSTABILITY WAVES EMBEDDED WITHIN THIS FLOW MAKE THEIR WAY OVER THE AREA...BUT DIFFICULT TO PIN DOWN THEIR ARRIVAL. SAME SWLY FLOW ALSO CONTINUE TO ADVECT SUBTROPICAL MOISTURE UP ALONG THE CONTINENTAL DIVIDE UP INTO COLORADO AND THE FRONT RANGE DURING THE PERIOD. SFC-500MB PRECIPITABLE WATER VALUES JUST OVER AN INCH ON THE PLAINS OF NERN COLORADO TUESDAY AFTERNOON...THEN LOWER TO AROUND 0.75 INCH BY WEDNESDAY AFTERNOON. PASSING SHORTWAVES AND 8.0-9.0C/KM MID-LEVEL LAPSE RATES ENOUGH TO GENERATE A SCATTERED AFTERNOON AND EVENING T-STORMS IN THE MTNS AND FTHLS AND ISOLATED T-STORMS ON THE PLAINS TUESDAY. WEDNESDAY PRECIP CHANCES LOWER WITH CHANCES CONFINED MAINLY FOR HIGHER ELEVATIONS. TEMPERATURES MONDAY THROUGH WEDNESDAY OSCILLATE LITTLE...ALTHOUGH INCREASED CLOUD COVER MONDAY SHOULD MAKE IT COOLER OF THE THREE. THURSDAY THROUGH FRIDAY...MODELS DIFFER SOME ON THE DEPTH AND PROGRESSION OF THE WESTERN LONGWAVE TROUGH. GENERALLY...MODELS SHOW THE TROUGH MAKING ITS WAY OVER THE NRN ROCKY MTNS STATES DURING THE TWO DAY PERIOD. COLORADO REMAINS ON THE SOUTHERN END OF THIS SYSTEM. AS IT PASSES TO OUR NORTH SWLY FLOW ALOFT CONTINUES TO ADVECT MOISTURE UP FROM THE DESERT SOUTHWEST. EMBEDDED SHORTWAVES AND STRONG SOLAR HEATING SHOULD BE ENOUGH TO GIVE US AT LEAST A SLIGHT CHANCE OF T-STORMS EACH DAY. TEMPERATURES COOL A FEW DEGREES WITH PASSAGE OF THE UPPER TROUGH AXIS ON FRIDAY. BY SATURDAY...WITH TROUGH TO OUR EAST FLOW BECOMES W/NWLY RESULTING IN DRIER CONDITIONS. ANY PCPN SATURDAY SHOULD BE SPOTTY AT BEST AND CONFINED TO THE HIGHEST TERRAIN. .BOU...NONE. && ET/MRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MDT SAT AUG 20 2005 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MDT SAT AUG 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON OVER THE OUTLOOK AREA WITH SOME ACTIVITY POSSIBLY CONTINUING WELL INTO THE EVENING ON THE NORTHEAST PLAINS. MOST OF THE STORMS WILL REMAIN BELOW SEVERE LIMITS ALTHOUGH ENOUGH MOISTURE EXISTS EAST OF A FORT MORGAN TO LIMON LINE TO PRODUCE A SEVERE THUNDERSTORM OR TWO. ANY SEVERE THUNDERSTORMS...SHOULD THEY DEVELOP...WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ET/MRB
The Denver radar (KFTG), 157 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471529.